Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 58, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 22, 2000, 4:57 PM EDT for Chatham County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2000, 4:57 PM EDT (20:57 UTC)
- Expired
- Jul 22, 2000, 5:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Chatham County, GA
The radar
The Charleston,SC radar (KCLX), 76 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2668 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
672 WUUS52 KCHS 222057 SVRCHS GAC051-222130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 457 PM EDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CHATHAM COUNTY IN SOUTHEAST GEORGIA. * UNTIL 530 PM EDT. * AT 456 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM NORTHWEST OF BURROUGHS JUST WEST OF INTERSTATE 95. THE STORM WAS NEARLY STATIONARY. DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. $$ LAT...LON 3207 8139 3197 8131 3210 8112 3220 8122 EVT NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 4:00 PM EDT, 57 minutes earlier.
Area forecast discussion, Jul 22, 4:00 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 400 PM EDT SAT JUL 22 2000 WDLY SCT TO SCT CONVECTION WILL CONTINUE ACRS FA THRU THE EARLY EVE HOURS WITH SVR POTL ACRS SC PTN. SERIES OF SHTWVS WILL CONT TO CARVE OUT LONGWAVE TROF ACRS ERN U.S. W OF FA. APRS NXT IMPL MOVG OUT OF CNTRL U.S. INVOF OF AR AND WRN TN WILL AFFECT FA LT SUN IN A MUCH WEAKENED STATE. UPR IMPL ACRS NRN FL MAY ENHANCE CONVECTION AS WELL AS IT SHEARS OUT NEWD TWDS OR JUST E OF AREA. FNTL BNDRY WILL LINGER ACRS OR NR NRN AND WRN ZONES THRU THE PD PROVIDING FOCUS FOR TSRA DURG STG DAYTIME HTG. AFTN SEABREEZES WILL ENHANCE LOW LVL CONVERGENCE ALG OLD FNTL BNDRY THRU MON. THUS WILL CARRY CHC POPS NXT CPL DAYS FOR ENTIRE FA CONTG INTO EXTDD PD AS FNT LINGERS NR AREA AND UPR TROF CUTS OFF FM UPR FLOW ACRS MIDDLE GULF CST STS. .MARINE...FNTL BNDRY LINGERS NW OF WATERS THRU THE PD WITH S-SW WINDS 15 KT OR LESS AND SEAS 4 FT OR LESS. PRELIM NUMBERS CHS BB 075/092 073/091 073 2234343 SAV BB 072/096 072/093 072 2223343 CHL BB 080/088 079/087 079 2234343 NBC BB 075/093 073/091 073 2234343 RBW BB 071/093 072/092 072 2245454 .CHS... SC...SEVERE THUNDERSTORM WATCH FOR SC ZONES UNTIL 7 PM. GA...NONE. JAC
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:05 PM EDT | Severe Thunderstorm Warning | CHS | Bryan | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.